MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that after intraocular lens (iol) implantation, the patient could not see clearly more than five feet away, the vision was blurry at distance, and patient could not drive since the surgery.The patient was given glasses and that cleared the distance vision.Patient's vision was great for reading near and inside the home.Additional information has been requested and received stating- after the surgeries, the surgeon said patient's lenses had "shifted".The surgeon said the vision would not improve at distance.It was told that patient was not neuro-adapting to the lens and must be intolerant.The surgeon performed yttrium-aluminum-garnet (yag) laser in the right eye, but patient did not feel that the vision was improved.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Associated product information was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Multiple follow up attempts were made.New information provided by the patient indicated a glasses rx was given and the rx clears the distance vision.The patient was also told that they could do an intraocular lens (iol) exchange.The patient was seen in office by a senior surgeon who offered a yttrium-aluminum-garnet (yag) laser, which was completed.After the surgeries, the patient indicated that the surgeon had informed her that the lenses had "shifted", and that vision would not improve at distance.The patient was told she was not neuro-adapting to the lenses and must be intolerant.The patient was recommended to an external surgeon for a second opinion.No further information provided at this time.The patient has also declined company to reach out to the surgeon at this time.It is unknown if lens damage was present.The lens remains in the eye.The length of time that the lens was allowed to remain in a folded position inside the cartridge prior to delivery is not known.The instructions for use (ifu) instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17070025
Report Number1119421-2023-01036
Device Sequence Number6673133
Product Code MJP
UDI-Device Identifier00380652457897
UDI-Public00380652457897
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2025
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.190
Device Lot Number15288150
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR
Patient SexFemale